Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 380, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 20, 2007, 7:56 PM CDT for Isanti County, Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2007, 7:56 PM CDT (00:56 UTC)
- Expired
- Sep 20, 2007, 8:34 PM CDT
- In force
- 38 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Isanti County, MN
The radar
The Minneapolis radar (KMPX), 84 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 3:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1394 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 567 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 24.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 210056
SVRMPX
MNC059-210200-
/O.NEW.KMPX.SV.W.0380.070921T0056Z-070921T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
756 PM CDT THU SEP 20 2007
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ISANTI COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 900 PM CDT
* AT 752 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 12
MILES WEST OF ISANTI...OR ABOUT 8 MILES SOUTHEAST OF PRINCETON...
AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ISANTI...
CAMBRIDGE...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHERN MINNESOTA.
LAT...LON 4569 9315 4556 9315 4555 9303 4542 9303
4542 9351 4562 9351
TIME...MOT...LOC 0056Z 243DEG 30KT 4549 9345
$$
DWE1 follow-up statement
000
WWUS53 KMPX 210134
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
833 PM CDT THU SEP 20 2007
MNC059-210143-
/O.CAN.KMPX.SV.W.0380.000000T0000Z-070921T0200Z/
ISANTI MN-
833 PM CDT THU SEP 20 2007
...THE SEVERE THUNDERSTORM WARNING FOR ISANTI COUNTY IS CANCELLED...
RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD MOVED OUT OF THE
WARNED AREA. THUS THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHERN MINNESOTA.
LAT...LON 4569 9315 4556 9315 4555 9303 4542 9303
4542 9351 4562 9351
TIME...MOT...LOC 0133Z 243DEG 30KT 4563 9306
$$
DWEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:10 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Sep 20, 3:10 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
310 PM CDT THU SEP 20 2007
.DISCUSSION...
UPDATED EARLIER FOR HEAVY RAIN/FLOODING THREAT ACROSS CENTRAL MN.
INCREDIBLE MOISTURE TRANSPORT/MAGNITUDES EXCEEDING 300 VALUES
MOVING ACROSS REGION THIS AFTERNOON AND TONIGHT. WITH STRONG WARM
FRONT DEVELOPING OVER CWA...EXPECT REDEVELOPMENT AND TRAINING OF
STORMS TO DEVELOP DURING THE NIGHT. FLOODING A DEFINITE THREAT
OVER NORTHERN HALF OR SO OF THE CWA...WITH LOWERING FFG VALUES
FROM TODAYS RAIN AND LOW VALUES FROM RECENT RAIN.
SEVERE CONVECTIVE THREAT INCREASING AS WELL...WITH TORNADOES A
POSSIBILITY NEAR/VICINITY OF THE WARM FRONT THROUGH THE EVENING...WHICH
WAS LOCATED FROM CANBY TO THE SOUTHERN METRO AREA AT 3 PM.
PARAMETERS QUITE STRONG IN THE SOUTHWEST/WEST CENTRAL AT THIS
TIME. BOUNDARY WILL LIFT SLOWLY NORTH...BUT NORTHWARD ADVANCEMENT
MAY BE LIMITED DUE TO ONGOING MCS...WHICH WILL MOVE VERY SLOWLY
EAST TONIGHT.
COLD FRONT SWEEPS INTO THE STATE LATER TONIGHT/FRIDAY MORNING.
WILL CONTINUE TO HOLD ONTO CHANCE POPS AROUND EAST CENTRAL MN
AFTER 18Z...BUT FRONT SHOULD BE EXITING INTO WISCONSIN SHORTLY
THEREAFTER. DRY HIGH PRESSURE FOLLOWS WEATHER SYSTEM INTO SUNDAY.
FAST WESTERLY FLOW CONTINUES THROUGH THE LONG TERM...WITH THE NEXT
FRONT PROGGED TO MOVE RAPIDLY EAST ACROSS THE CWA BY MONDAY
EVENING. TEMPERATURES EXPECTED TO MODERATE SOME TO NEAR/LIGHTLY
BEFORE NORMAL TEMPERATURES TOWARD MIDWEEK.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ANOKA-BENTON-CARVER-
CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-HENNEPIN-ISANTI-KANABEC-
KANDIYOHI-LAC QUI PARLE-MCLEOD-MEEKER-MILLE LACS-MORRISON-
POPE-RAMSEY-RENVILLE-SCOTT-SHERBURNE-SIBLEY-STEARNS-STEVENS-
SWIFT-TODD-WASHINGTON-WRIGHT-YELLOW MEDICINE COUNTY(IES).
WI...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR PIERCE-POLK-ST.
CROIX COUNTY(IES).
&&
TDK/DWEHazardous weather outlook, Sep 20, 3:26 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 326 PM CDT THU SEP 20 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 212030- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 326 PM CDT THU SEP 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT WARM FRONT DEVELOPING ACROSS SOUTHERN MINNESOTA WILL REMAIN THE FOCUS FOR THUNDERSTORMS AND HEAVY RAIN THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN NORTH OF A LINE FROM NEAR CANBY TO LAKEVILLE AND ELLSWORTH. ALONG WITH THE HEAVY RAIN AND FLASH FLOOD THREAT...LARGE HAIL...DAMAGING WINDS AND A TORNADO OR TWO ARE ALL POSSIBLE ACROSS CENTRAL MINNESOTA. THE GREATEST THREAT OF TORNADOES WILL BE FOUND NORTH OF A LINE FROM NEAR CANBY...TO LAKEVILLE...AND SOUTH OF A LINE FROM NEAR BENSON TO ANOKA...INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE INTO WEST CENTRAL WISCONSIN FRIDAY AFTERNOON. SEVERE THUNDERSTORMS WILL BE A POSSIBILITY IN THE VICINITY OF THE FRONT AS IT SWEEPS EAST. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND OVERNIGHT...AND AGAIN FRIDAY MAINLY FROM EAST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN.
In the hours before
Local storm report, Sep 20, 6:44 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
644 PM CDT THU SEP 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM FLASH FLOOD MINNEAPOLIS 44.96N 93.27W
09/20/2007 HENNEPIN MN TRAINED SPOTTER
STORM SEWER GEYSER AT E RIVER RD AND PILLSBURY RD 10 TO
25 FEET.
0640 PM HAIL ANOKA 45.21N 93.39W
09/20/2007 E1.00 INCH ANOKA MN TRAINED SPOTTER
0642 PM HAIL ST PAUL 44.95N 93.10W
09/20/2007 E0.75 INCH RAMSEY MN AMATEUR RADIO
&&
CARLYONLocal storm report, Sep 20, 6:48 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
648 PM CDT THU SEP 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL BECKER 45.37N 93.87W
09/20/2007 E1.00 INCH SHERBURNE MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Sep 20, 6:52 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
652 PM CDT THU SEP 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM FUNNEL CLOUD RIVER FALLS 44.86N 92.62W
09/20/2007 PIERCE WI LAW ENFORCEMENT
&&
CARLYONLocal storm report, Sep 20, 7:08 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
708 PM CDT THU SEP 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM FLASH FLOOD RICHFIELD 44.88N 93.28W
09/20/2007 HENNEPIN MN TRAINED SPOTTER
66TH AND PORTLAND S...2 FEET OF STANDING WATER AT
INTERSECTION...2 STALLED CARS.
0620 PM HAIL BROOKLYN PARK 45.11N 93.35W
09/20/2007 E0.75 INCH HENNEPIN MN TRAINED SPOTTER
0614 PM HAIL MINNEAPOLIS 44.96N 93.27W
09/20/2007 E0.88 INCH HENNEPIN MN TRAINED SPOTTER
I-35W AND 35TH STREET SOUTH.
0700 PM HAIL COON RAPIDS 45.17N 93.31W
09/20/2007 E0.88 INCH ANOKA MN TRAINED SPOTTER
HWY 10 AND MAIN STREET
0703 PM HAIL COON RAPIDS 45.17N 93.31W
09/20/2007 E1.00 INCH ANOKA MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Sep 20, 7:13 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
713 PM CDT THU SEP 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL BLAINE 45.17N 93.21W
09/20/2007 E1.00 INCH ANOKA MN AMATEUR RADIO
&&
CARLYONLocal storm report, Sep 20, 7:27 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
727 PM CDT THU SEP 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG WOODBURY 44.91N 92.92W
09/20/2007 WASHINGTON MN AMATEUR RADIO
LATE REPORT RECEIVED AT 715 PM. 25 FOOT SPRUCE TREE DOWN.
10 INCH LIMBS DOWN. STREET SIGNS DOWN.
0717 PM FUNNEL CLOUD 3 NW ELLSWORTH 44.77N 92.52W
09/20/2007 PIERCE WI TRAINED SPOTTER
0725 PM HAIL 2 W COKATO 45.08N 94.23W
09/20/2007 E0.75 INCH WRIGHT MN TRAINED SPOTTER
&&
CARLYONThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:29 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Washington | 34 min |
| Sep 21, 1:06 AM CDT | Severe Thunderstorm Warning | MPX | Douglas | 38 min |
| Sep 21, 1:36 AM CDT | Severe Thunderstorm Warning | MPX | Todd | 54 min |
| Sep 21, 4:30 AM CDT | Wind Advisory | MPX | Benton, Brown, Chippewa, Douglas, Kandiyohi, Lac qui Parle and 15 more | 10 hr |
| Sep 21, 5:31 AM CDT | Severe Thunderstorm Warning | MPX | Wright | 44 min |
| Sep 21, 5:36 AM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti | 25 min |
| Sep 21, 5:45 AM CDT | Severe Thunderstorm Warning | MPX | Benton | 18 min |
| Sep 21, 5:59 AM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 17 min |
| Sep 21, 6:13 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Isanti | 22 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.